Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 9, 2010, 3:57 AM CST for 16 counties in Kansas. It took effect at Nov 9, 2010, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2010, 3:57 AM CST (09:57 UTC)
- In effect from
- Nov 9, 2010, 1:00 PM CST
- Expired
- Nov 9, 2010, 5:57 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3830 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWUS83 KDDC 090957 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 357 AM CST TUE NOV 9 2010 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES COMBINED WITH DRY AIR AND GUSTY SOUTH TO SOUTHWEST WINDS WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ043>045-061>064-074>078-084>087-092200- /O.UPG.KDDC.FW.A.0010.101109T1900Z-101110T0100Z/ /O.NEW.KDDC.FW.W.0017.101109T1900Z-101110T0100Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- 357 AM CST TUE NOV 9 2010 /257 AM MST TUE NOV 9 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062... 063...064...074...075...076...077...078...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * WINDS WILL INCREASE TO 20 TO 35 MPH WITH HIGHER GUSTS FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON. * RELATIVE HUMIDITY LEVELS WILL FALL TO BETWEEN 10 AND 15 PERCENT THIS AFTERNOON. * THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITY WILL ALLOW WILDLAND FIRES TO START QUICKLY AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
2 follow-up statements
629 WWUS83 KDDC 091653 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1053 AM CST TUE NOV 9 2010 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES COMBINED WITH DRY AIR AND GUSTY SOUTH TO SOUTHWEST WINDS WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ043>045-061>064-074>078-084>087-100000- /O.CON.KDDC.FW.W.0017.101109T1900Z-101110T0100Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- 1053 AM CST TUE NOV 9 2010 /953 AM MST TUE NOV 9 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062... 063...064...074...075... 076...077...078...084...085...086 AND 087... * FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE... FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * WINDS WILL INCREASE TO 20 TO 35 MPH WITH HIGHER GUSTS FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON. * RELATIVE HUMIDITY LEVELS WILL FALL TO BETWEEN 10 AND 15 PERCENT THIS AFTERNOON. * THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITY WILL ALLOW WILDLAND FIRES TO START QUICKLY AND SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
393 WWUS83 KDDC 092357 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 557 PM CST TUE NOV 9 2010 KSZ043>045-061>064-074>078-084>087-100100- /O.CAN.KDDC.FW.W.0017.000000T0000Z-101110T0100Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- 557 PM CST TUE NOV 9 2010 /457 PM MST TUE NOV 9 2010/ ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062... 063...064... 074...075... 076...077...078...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 043 SCOTT... FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. $$ HTTP://WEATHER.GOV/DDC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 9, 3:40 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 9, 3:40 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CST TUE NOV 9 2010 .DISCUSSION... DAYS 1-2... 00Z UA ANALYSIS SHOWED A DEEP SHORTWAVE TROUGH CENTERED FROM THE PACIFIC NORTHWEST INTO THE INTERMOUNTAIN REGION. FAIRLY SIGNIFICANT HEIGHT FALLS WERE NOTED OVER NORTHERN ARIZONA AHEAD OF THE TROUGH. SURFACE PRESSURE CONTINUES TO FALL OVER NORTHEAST COLORADO AND WAS RUNNING SOME 3 MB OR SO BELOW MODEL PROGS. SURFACE DEWPOINTS OVER EASTERN COLORADO INTO EASTERN NEW MEXICO WERE CURRENTLY IN THE MID TO UPPER TEENS. AS THE UPPER SYSTEM CONTINUES TO APPROACH THE CENTRAL PLAINS TODAY THE SURFACE LOW/TROUGH WILL MOVE OUT INTO FAR WESTERN KANSAS. THE NAM AND GFS SHOW A DRYLINE MIXING OUT AS FAR EAST AS DODGE CITY. WITH DEWPOINTS IN THE TEENS DON'T THINK WE WILL HAVE TOO MUCH TROUBLE GETTING RELATIVE HUMIDITY LEVELS TO FALL TO BELOW 15 PERCENT THIS AFTERNOON. WITH BETTER MIXING TODAY THAN ON MONDAY...SEE NO REASON WHY WINDS WON'T BE GUSTING TO AT OR ABOVE 25 MPH. THE PREVIOUS SHIFT ISSUED A FIRE WEATHER WATCH FOR THE CWA GENERALLY WEST OF HIGHWAY 283 AND THIS LOOKS GOOD FOR AREAL COVERAGE FOR A RED FLAG WARNING. THE MODELS ARE NOT QUITE AS STRONG WITH LOWER ATMOSPHERIC WINDS AS THEY WERE YESTERDAY. WINDS MAY HAVE A LITTLE MORE TROUBLE GETTING INTO ADVISORY CRITERIA AROUND LIBERAL BUT IT WILL BE CLOSE SO WILL LEAVE THAT HEADLINE AS IS. THE ASSOCIATED PACIFIC COLD FRONT WILL MOVE ACROSS WESTERN KANSAS TONIGHT. THERE COULD BE SOME PATCHES OF LIGHT RAIN ASSOCIATED WITH THE FRONT AND THE STRONG SHORTWAVE THAT WILL BE MOVING OVER FAR WESTERN KANSAS THIS EVENING. NOT OVERLY CONFIDENT WE WILL SEE ANY MEASURABLE PRECIPITATION IN SOUTHWEST KANSAS BUT THE GOING FORECAST HAD A MENTION OF LIGHT RAIN OVER THE FAR NORTHWEST COUNTIES AND WILL LEAVE IT AS IS FOR NOW. ANOTHER DISTURBANCE WILL MOVE ONSHORE IN THE WEST ON THE HEELS OF TODAYS WAVE. THIS SYSTEM WILL BE APPROACHING THE CENTRAL PLAINS WEDNESDAY NIGHT. LOW LEVEL MOISTURE OVER THE SOUTHERN PLAINS WILL BE ADVECTING BACK NORTH OVERNIGHT BUT SHOULD STAY TO THE SOUTH OF THE CWA BEFORE DAYBREAK THURSDAY. NOT SURE WE WILL SEE ANY PRECIPITATION BEFORE DAYBREAK THURSDAY SO WILL TRIM BACK POPS OVERNIGHT. DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL S/WAVE TROUGH OF LOW PRESSURE TRACKING EAST ACROSS THE FOUR CORNERS REGION THURSDAY THEN MOVING ACROSS THE CENTRAL AND SOUTH PLAINS FRIDAY. AS IT DOES SO, IT WILL BRING THE POSSIBILITY FOR PRECIP TO PORTIONS OF WESTERN KANSAS THURSDAY AND FRIDAY. AN ATTENDANT COLD FRONT IS STILL PROJECTED TO PUSH SOUTHEAST INTO WESTERN KANSAS DURING THE DAY THURSDAY AS AMPLE LOW LEVEL MOISTURE ADVECTS NORTH POOLING AHEAD OF THE APPROACHING FRONT WITH H85 DEWPOINTS NEAR 10C. A STRONG +90KT UPPER LEVEL JET IS EXPECTED TO CLIMB NORTHEAST OUT OF THE APPROACHING TROUGH AXIS AND MOVE ACROSS WESTERN AND CENTRAL KANSAS GENERALLY AFTER 00Z FRIDAY JUST AS THE COLD FRONT IS SETTLING INTO THE SOUTHEASTERN PORTION OF THE CWA. THE ENHANCED UPPER LEVEL SUPPORT COMBINED WITH INCREASED LOW LEVEL CONVERGENCE WILL SET THE STAGE FOR THE POTENTIAL DEVELOPMENT OF SHOWERS AND A FEW ISOLATED THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY AS IT MOVES THROUGH THE FA...PARTICULARLY ACROSS OUR MORE SOUTHEASTERN ZONES. THIS COINCIDES WITH INCREASED QPF FIELDS PAINTED ACROSS THE SAME GENERAL AREA BY THE GFS, GEM, AND ECMWF. LATEST MODEL SOUNDINGS INDICATE MAINLY A LIQUID RAIN EVENT WITH AN OUTSIDE POSSIBILITY FOR LIGHT SNOW ACROSS FAR NORTH AND NORTHWESTERN ZONES EARLY FRIDAY MORNING. WILL KEEP LIKELY POPS IN ACROSS OUR SOUTHEASTERN ZONES WITH CHANCE CATEGORY POPS TO THE NORTHWEST. DRIER CONDITIONS ARE EXPECTED ACROSS WESTERN KANSAS FRIDAY NIGHT AND SATURDAY AS THE UPPER LEVEL TROUGH LIFTS NORTHEAST INTO THE GREAT LAKES REGION THROUGH THE WEEKEND. HIGH TEMPERATURES WILL BE AN ISSUE THURSDAY AS THE TIMING AND POSITIONING OF THE COLD FRONT IS STILL UNCERTAIN. THE LATEST GFS SHOWS THE FRONT PUSHING THROUGH MUCH OF THE CWA BY 00Z FRIDAY, WHEREAS THE ECMWF AND GEM ARE ABOUT 6 HOURS SLOWER WITH THE PROGRESS OF THE FRONT. REGARDLESS, THE WARMEST HIGHS ARE EXPECTED ACROSS THE SOUTHEASTERN PORTION OF THE CWA WHERE H85 TEMPERATURES ARE FORECAST TO REACH NEAR TO JUST ABOVE 10C AHEAD OF THE APPROACHING FRONTAL BOUNDARY. TEMPERATURES AT H85 ARE SHOWN TO BE GENERALLY AROUND 5C ACROSS NORTHWESTERN PORTIONS OF THE CWA JUST BEHIND THE FRONT AS A RESULT, EXPECT THE COOLEST HIGH TEMPERATURES IN THE MORE NORTHWESTERN ZONES WITH HIGHS IN THE 40S(F) TO POSSIBLY THE LOWER 50S(F). HIGHS COULD REACH THE LOWER 60S(F) IN OUR EXTREME SOUTHEAST DEPENDING ON THE ARRIVAL OF THE FRONT. TEMPERATURES WILL TREND DOWN GOING INTO THE WEEKEND AS A LOW LEVEL NORTHERLY FLOW SETS UP BEHIND THE COLD FROPA ALLOWING MUCH COOLER AIR TO ADVECT SOUTH INTO WESTERN KANSAS GOING INTO THE EARLY PART OF THE WEEKEND. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. SURFACE LOW PRESSURE WILL CONTINUE TO STRENGTHEN IN EASTERN COLORADO TODAY RESULTING IN SOUTHERLY WINDS INCREASING 20 TO 30KT AND GUSTY BY THIS AFTERNOON. WINDS WILL SUBSIDE LATE THIS EVENING THEN BECOME NORTHWESTERLY GENERALLY AFTER 06Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 38 60 33 / 0 0 0 10 GCK 76 35 59 30 / 0 10 0 10 EHA 73 35 59 28 / 0 10 0 10 LBL 77 36 60 32 / 0 0 0 10 HYS 74 40 58 31 / 0 10 0 10 P28 73 43 64 39 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR KSZ043>045-061>064-074>078- 084>087. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ076-077-085>087. && FN02/35
Hazardous weather outlook, Nov 8, 5:01 AM CST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CST MON NOV 8 2010 KSZ030-031-043>046-061>066-074>081-084>090-091100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 501 AM CST MON NOV 8 2010 /401 AM MST MON NOV 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITIES AND INCREASING SOUTHERLY WINDS WILL COMBINE TO CREATE EXTREME FIRE DANGER CONDITIONS AGAIN THIS AFTERNOON. THE AREA THAT WILL SEE THE GREATEST THREAT FOR WILDFIRES WILL BE SOUTH OF A LINE FROM ELKHART TO GARDEN CITY AND MEADE. FIRE DEPARTMENT PERSONNEL SHOULD BE ON THE ALERT FOR POTENTIAL WILDFIRES THIS AFTERNOON. OUTDOOR BURNING SHOULD BE POSTPONED UNTIL MORE FAVORABLE CONDITIONS PREVAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO SOUTHWEST KANSAS AGAIN ON TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH RELATIVE HUMIDITIES FALLING TO NEAR 15 PERCENT. THE AREA WITH THE LOWEST HUMIDITIES WILL GENERALLY BE WEST OF HIGHWAY 283. THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT AS IT MOVES THROUGH SOUTH CENTRAL AND SOUTHWEST KANSAS ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE IN THE AREA AROUND PRATT AND GREENSBURG TO COLDWATER AND MEDICINE LODGE. NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.